In Turkey, diphtheria-tetanus-acellular pertussis-inactivated poliovirus and Haemophilus influenzae type b (DTaP-IPV-Hib) vaccine has been administered to all children in the second, fourth, sixth and 18th months within the scope of the national vaccination programme. Here we present a rare case of fixed drug eruption (FDE) that occurred as a result of the administration of a pentavalent DTaP-IPV-Hib combined vaccine in a 4-month-old girl. There was no history of taking any other medication before or when the lesion appeared. The lesion responded well to 1 week of topical methylprednisolone aceponate cream application and regressed within 1 week, leaving mild hyperpigmentation. Few cases of FDE have been reported occurring after administration of various vaccines and it is extremely rare in children. To our knowledge, this is the first reported case of FDE developing in an infant after the combined pentavalent DTaP-IPV-Hib vaccine.
- drug-related side effects and adverse reactions
- allergy and immunology
- clinical medicine
- case reports
- primary health care
- public health
Data availability statement
All data relevant to the study are included in the article or uploaded as supplementary information.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.